Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 20, 2006, 11:18 PM CDT for Clark County, Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 21, 2006, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Edgar County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4885 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 210420 FFWILX ILC023-045-210715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1118 PM CDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS... SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 215 AM CDT. * AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN OVER SOUTHWEST EDGAR COUNTY...SOUTHWEST OF PARIS SINCE 9 PM. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE AREAS. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES THROUGH 1 AM SOUTH OF PARIS TO AROUND MARSHALL. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MARSHALL... CASEY...CLARKSVILLE...DENNISON...KANSAS...MARTINSVILLE...OLIVER... REDMON AND WEST UNION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3919 8802 3918 8762 3955 8754 3968 8794 $$ KH
1 follow-up statement
000 WGUS73 KILX 210650 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 150 AM CDT FRI JUL 21 2006 ILC023-045-210700- CLARK-EDGAR- 150 AM CDT FRI JUL 21 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN EDGAR AND CLARK COUNTIES... TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3919 8802 3918 8762 3955 8754 3968 8794 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 8:35 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 8:35 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 835 PM CDT THU JUL 20 2006 .DISCUSSION... FRONTAL BOUNDARY EXTENDS FROM A WEAK LOW OVER EASTERN MISSOURI EASTWARD THROUGH CENTRAL ILLINOIS THIS EVENING. CONVECTION HAS BEEN ISOLATED SO FAR GIVEN A COMBINATION OF A WARM CAPPING LAYER AND MEAGER DYNAMIC FORCING ALOFT. A FEW CELLS CONTINUE TO BUBBLE UP FROM TIME TO TIME ALONG THE FRONT FROM JACKSONVILLE TOWARD DANVILLE...AND IF ANY UPDRAFTS CAN OVERCOME THE INCREASING CAP...STRONG WINDS AND HAIL WILL STILL BE POSSIBLE. 00Z LINCOLN SOUNDING SHOWS CAPE VALUES IN EXCESS OF 4000 J/KG. THE LATEST RUC RUN FROM 00Z STILL INDICATES EXTENSIVE THUNDERSTORM DEVELOPMENT BEFORE MIDNIGHT ACROSS THE MIDDLE OF THE STATE ALONG THE FRONT THEN MOVING SOUTHEASTWARD. THIS STILL APPEARS REASONABLE...SO WILL KEEP THE POPS TONIGHT AS THEY ARE. POPS MAY NEED TO BE INCREASED AFTER MIDNIGHT IF DEVELOPMENT BECOMES AS EXTENSIVE AS THE RUC SUGGESTS. && .PREV DISCUSSION... 347 PM CDT THU JUL 20 2006 MAIN CONCERNS DEAL WITH SEVERE CHANCES LATE THIS AFTERNOON AND TONIGHT...THEN STORM CHANCES ON FRIDAY AND FRIDAY NIGHT. MODEL DIFFERENCES CONTINUE WITH RESPECT TO CONVECTIVE INITIATION TONIGHT...AS WELL AS THE PLACEMENT OF THE SURFACE FRONT FOR FRIDAY AND FRIDAY NIGHT. OUR 18Z SOUNDING SHOWED THE MODELS ARE A BIT AGGRESSIVE WITH THE INSTABILITY IN CENTRAL IL. FARTHER WEST...WHERE THERE WAS BETTER SUN...AND MORE MOISTURE CONVERGENCE AHEAD OF THE SURFACE FRONT...CAPES ARE MORE IN LINE WITH NAM-WRF AND RUC. AFTER DISCUSSION THE CONDITIONS WITH SPC... WILL TRY TO LEAN TOWARD SATELLITE TRENDS AND RUC FOR TONIGHT...AND HIGHLIGHT CONVECTION IN OUR W AND S ZONES. AFTER THAT... NAM-WRF SEEMS IN BETTER AGREEMENT WITH CANADIAN GLOBAL...AND WILL LEAN THAT WAY FOR DETAILS THROUGH MID TERM. SHORT TERM...TONIGHT THROUGH SUNDAY THE SURFACE FRONTAL BOUNDARY IS MAKING PROGRESS TO THE SOUTHEAST ACROSS WEST CENTRAL ILLINOIS. A SURFACE LOW IS BECOMING MORE APPARENT IN THE LATEST SURFACE ANALYSIS IN SE IOWA. THE WHOLE SYSTEM IS EXPECTED TO DROP SE ACROSS OUR CWA. LOOKING ALOFT...THERE ISNT AN OBVIOUS H5 SHORTWAVE SHOWING UP IN THE WATER VAPOR THAT WILL INTERACT WITH THE SYSTEM...BUT RUC FORECASTS ARE INDICATING A VORT AXIS WILL ACCOMPANY THE SYSTEM TONIGHT. OUR SE AREA SHOULD SEE THE CONVECTION ARRIVE SOMETIME LATE THIS EVENING OR AFTER MIDNIGHT. AN AREA OF ENHANCED CUMULUS IS FORMING IN OUR W ZONES...IN AN AREA OF MOISTURE CONVERGENCE AHEAD OF THE FRONT. SPC ANALYZED AND AREA OF MLCAPES OF 2000-3000 IN THAT AREA. EXPECT STORMS TO BEGIN BY 4 PM... WITH A WATCH POSSIBLE AROUND THAT TIME AS WELL. HAVE INCREASED POPS ACROSS THE ENTIRE CWA THIS EVENING...AND KEPT THE AFTER MIDNIGHT PORTION CONFINED TO THE SE HALF OF THE CWA. CORFIDI VECTORS SHOW A MORE PRONOUNCED SE MOVEMENT WITH SUPERCELLS TONIGHT... AND THE PROGRESS OF THE FRONT INDICATES THE BULK OF THE CONVECTION SHOULD MOVE INTO OUR SE ZONES BY MIDNIGHT. FOR FRIDAY...IT APPEARS THE SURFACE BOUNDARY WILL DROP SOUTH OF OUR CWA...BUT AN APPROACHING H5 SHORTWAVE FOR LATE AFTERNOON AND OVERNIGHT WILL BRING A CHANCE OF SHOWERS AND STORMS. THE STRENGTH OF AN EMBEDDED SHORTWAVE IN THE TROUGH ACROSS MISSOURI WILL PRIMARILY AFFECT OUR W AND S AREAS THROUGH SATURDAY MORNING. THE GRIDS ALREADY HAD A GOOD HANDLE ON THAT. DESPITE THE LOWER DEWPOINT AIR AND COOLER CONDITIONS...SUNDAY SHOWS ANOTHER WAVE COMING TOWARD OUR CWA...AND IT HAS BEEN CONSISTENT IN THE PAST 3 RUNS OF THE GFS AND NAM. I ONLY ADDED 20 POPS FOR THE STORMS FOR NOW. LONG TERM...MONDAY THROUGH THURSDAY... MOSTLY DRY CONDITIONS WILL PERSIST...BUT A WARMING TREND IS INDICATED AND WE SHOULD RETURN TO HIGHS IN THE LOWER 90S BY MID WEEK. TUESDAY AND WEDNESDAY HAVE INDICATIONS OF A FEW STORMS DUE TO WEAK SHORTWAVES IN THE NORTHWEST FLOW... BUT ONLY MENTIONED 20 POPS FOR THOSE DAYS AS WELL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 20, 11:31 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CDT THU JUL 20 2006 ILZ027>031-036>038-041-211200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- 1131 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AS A COLD FRONT INTERACTS WITH A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON...ADDITIONAL THUNDERSTORMS WILL DEVELOP AND THOSE COULD BECOME SEVERE WITH THE PRIMARY THREAT ONCE AGAIN BEING STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH ACROSS THE AREA AFTER 400 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM NOON UNTIL 400 PM. ILZ040-047>052-211200- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- 1131 AM CDT THU JUL 20 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 700 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT PUSHES TOWARDS CENTRAL ILLINOIS AND INTERACTS WITH A VERY UNSTABLE ATMOSPHERE. SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST BETWEEN 600 PM AND 900 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE WILL PASS ACROSS THE MIDWEST FRIDAY INTO FRIDAY EVENING BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...FROM 200 PM UNTIL 900 PM. ILZ042>046-053>057-061>063-066>068-071>073-211200- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1131 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB TO BETWEEN 90 AND 95 DEGREES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. TEMPERATURES AND HEAT INDICES WILL BE SLIGHTLY LOWER IN AREAS OF CONTINUOUS CLOUD COVER...LIKELY TO BE ALONG THE ILLINOIS INDIANA BORDER. AS A COLD FRONT SLIPS SOUTHEAST INTO THE REGION THIS AFTERNOON AND INTERACTS WITH A VERY WARM AND UNSTABLE ATMOSPHERE...ADDITIONAL THUNDERSTORMS WILL DEVELOP WITH AGAIN THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND POSSIBLY SOME HAIL. THE THREAT FOR SEVERE STORMS WILL BEGIN TO DIMINISH FROM NORTHWEST TO SOUTHEAST THIS EVENING...AFTER 800 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE WILL PASS ACROSS THE MIDWEST FRIDAY INTO FRIDAY EVENING BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 74. NO SEVERE WEATHER IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...FROM 300 PM UNTIL 900 PM ACROSS THE ENTIRE AREA. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 38 min |
| Jul 20, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Jul 20, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 48 min |
| Jul 21, 1:01 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.